Alert archive / Virginia / Special Weather Statements in 2015

Special Weather Statement, NWS Blacksburg, VA

June 8, 2015Montgomery County, City of Radford, Virginia

NWS Blacksburg, VA issued this special weather statement at Jun 8, 2015, 4:21 PM EDT for Montgomery County, City of Radford, Virginia. It was in force for 39 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 8, 2015, 4:21 PM EDT (20:21 UTC)
Expired
Jun 8, 2015, 5:00 PM EDT
In force
39 min
Issued by
NWS Blacksburg, VA

Counties City of Radford, VA, Montgomery County, VA

The radar

The Roanoke radar (KFCX), 22 km from the middle of the area, began a volume at 20:22 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 8, 4:39 PM EDTTSTM WND DMG1 Sw Indian Valley, VAONE TREE DOWN IN 800 BLOCK OF INDIAN VALLEY POST OFFICE ROAD

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Roanoke, VA (KRNK), launched 12:00Z, 8.4 hours before the alert went out and 93 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Roanoke, VA at 12:00Z on 2015-06-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 88 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Roanoke, VA at 12:00Z on 2015-06-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 138 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
88 J/kg
Mixed-layer CIN
-107 J/kg
Mixed-layer LCL
885 m above ground
0-6 km bulk shear
32 kt
0-1 km storm-relative helicity
138 m²/s²
0-3 km storm-relative helicity
144 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

061 
WWUS81 KRNK 082021
SPSRNK

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
421 PM EDT MON JUN 8 2015
 
VAZ013-014-016-017-033-082100-
MONTGOMERY-FLOYD-FRANKLIN-PULASKI-CARROLL-
421 PM EDT MON JUN 8 2015

...A STRONG THUNDERSTORM WILL AFFECT 
CITY OF RADFORD...SOUTHERN PULASKI...WEST CENTRAL FRANKLIN...NORTHERN
FLOYD...SOUTHERN MONTGOMERY AND NORTH CENTRAL CARROLL COUNTIES...

AT 420 PM EDT...A STRONG THUNDERSTORM WAS OVER ALLISONIA...MOVING
EAST AT 40 MPH.

WINDS IN EXCESS OF 40 MPH ARE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
BLACKSBURG...
CHRISTIANSBURG...
RADFORD...
PULASKI...
AND ALLISONIA. 

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

IF YOU ARE ON OR NEAR CLAYTOR LAKE...GET OUT OF THE WATER AND MOVE 
INDOORS OR INSIDE A VEHICLE. REMEMBER...LIGHTNING CAN STRIKE OUT TO 
15 MILES FROM THE PARENT THUNDERSTORM. IF YOU CAN HEAR THUNDER... 
YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE TO SAFE SHELTER 
NOW. DO NOT BE CAUGHT ON THE WATER IN A THUNDERSTORM.

LAT...LON 3687 8078 3688 8074 3694 8080 3694 8081
      3695 8081 3699 8084 3724 8040 3715 8018
      3711 8018 3711 8017 3713 8012 3706 7996
      3682 8076
TIME...MOT...LOC 2020Z 248DEG 33KT 3693 8072 
$$

AS

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Blacksburg, VA wrote its last area forecast discussion before this special weather statement went out at Jun 8, 3:51 PM EDT, 30 minutes earlier.

Area forecast discussion, Jun 8, 3:51 PM EDT, 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BLACKSBURG VA
351 PM EDT MON JUN 8 2015

.SYNOPSIS...
A FRONTAL BOUNDARY TRAVERSES THE REGION BY TUESDAY. HIGH PRESSURE
WILL THEN BUILD IN WITH DRIER WEATHER MIDWEEK...AND MARK THE
START OF A WARMING TREND WITH HOT SUMMERLIKE WEATHER EXPECTED
ACROSS THE REGION BY FRIDAY.

&&

.NEAR TERM /THROUGH TUESDAY/...
AS OF 330 PM EDT MONDAY...

NEAR TERM FOCUS WILL BE ON SVR THREAT OVER THE AREA. WE ALREADY HAVE
SEVERE THUNDERSTORM WATCH 277 OVER FAR SW VA INTO SE WV TIL 8 PM.

TWO AREAS OF CONVECTION EARLY THIS AFTERNOON. FIRST WAS NARROW AXIS
ALONG THETA-E GRADIENT/RIDGE ALONG THE BLUE RIDGE WHICH IS SHIFTING
NE INTO THE PIEDMONT ATTM. THE HIGH-RES MODELS ARE DOING A FAIRLY
DECENT JOB OF SHIFTING THIS WELL INTO THE PIEDMONT IN SCATTERED
FASHION OVER THE NEXT FEW HOURS. SOME OF THESE STORMS WILL BE
ENCOUNTERING MODEST INSTABILITY WITH SBCAPE OF 2000 J/KG SO EXPECT
SOME POTENTIAL DAMAGING WINDS OR ISOLATED HAIL.

THE MORE ORGANIZED CONVECTION LIES ACROSS WV THIS AFTERNOON AND
EXPECT THIS LINE TO GET INTO SE WV INTO GREENBRIER COUNTY BY 5 PM
SLIDING TOWARD BLF BETWEEN 5-6 PM. THE MAIN THREAT WITH THESE
STORMS WILL BE DAMAGING WINDS. HIGHER PWATS IN THE AREA WILL ALSO
LEAD TO HIGH RAINFALL RATES. THE STORM MOTION SUGGESTS DECENT
MOVEMENT...BUT SRLY INFLOW INTO THE STORMS MAY ALLOW FOR
BACKBUILDING OR TRAINING...SO WILL HAVE TO WATCH FOR ISOLATED
FLASH FLOOD THREAT...THOUGH FFG GUIDANCE IS HIGH.

AS WE HEAD INTO THIS EVENING INTO OVERNIGHT...MODELS START TO
DIVERGE...WITH GFS/HRRR SPEEDING THINGS ALONG...WHILE LOCAL
WRF/ECWMF HOLD THINGS BACK A LITTLE LONGER. WENT TOWARD A BLEND
WHICH IS A LITTLE FASTER THAN PREVIOUS FORECAST. THREAT OF SVR MAY
LINGER INTO THE EVENING AS STRONG WIND FLOW IN THE MID LEVELS MOVES
TOWARD THE BLUE RIDGE...THOUGH LOSS OF HEATING WILL CUT BACK
INSTABILITY. SEEMS BEST FOCUS WILL BE INTO THE SHD VALLEY AND
NORTH AND WEST OF LYNCHBURG THIS EVENING...THOUGH ISOLATED STRONG
STORMS SHOULD OCCUR FURTHER SOUTH WHERE BETTER INSTABILITY MAY
LINGER LONGER.

THINK OVERNIGHT THE TRANSITION TO MORE SHOWERS SHOULD OCCUR WITH
DRYING BETWEEN THE WRN SLOPES AND PIEDMONT. MODELS HAVE VARIED ON
HOW FAR EAST THE FRONT GETS WITH DEEPER MOISTURE. STILL THINK WITH
LOW LVL FLOW OUT OF THE WEST...WE SHOULD BE GETTING AN EWD PUSH OF
DRIER AIR TO ALLOW MOST OF THE CWA TO DRY OUT TUESDAY. MAY SEE SHRA
SE WV UPSLOPE WITH ISOLATED CONVECTION OVER THE SE PIEDMONT.

LOWS TONIGHT BE MILD/MUGGY WITH RAIN...WITH HIGHS TOMORROW SLIGHTLY
LOWER...BUT LOWER DEWPOINTS WILL BE MORE NOTICEABLE OVER THE
MTNS. HIGHS WILL RANGE FROM THE UPPER 70S WEST TO MID TO UPPER 80S
EAST.

&&

.SHORT TERM /TUESDAY NIGHT THROUGH THURSDAY/...
AS OF 345 PM EDT MONDAY...

ANOTHER WEAK UPPER TROF COMING THROUGH ON TUESDAY NIGHT THEN 500 MB
PATTERN BECOMES MORE ZONAL. NO SIGNIFICANT CHANGE IN AIR MASS THIS
TIME FRAME. 850 MB TEMPERATURES GRADUALLY RISE TO AROUND +20 BY
THURSDAY AFTERNOON. ENOUGH WARM AIR ALOFT AND DRIER AIR BEHIND THE
TROF THAT FORECAST IS DRY FOR WEDNESDAY THROUGH THURSDAY.

&&

.LONG TERM /THURSDAY NIGHT THROUGH MONDAY/...
AS OF 1105 AM EDT MONDAY...

UPPER RIDGE BUILDS THROUGH SATURDAY AND REMAINS OVER THE EASTERN
UNITED STATES THROUGH MONDAY. MODELS SHOWING SOME POTENTIAL FOR A
BACK-DOOR COLD FRONT TO MOVE SOUTH ALONG THE EAST COAST ON SATURDAY
OR SUNDAY. ALWAYS QUESTIONABLE HOW FAST AND HOW FAR SOUTH A SURFACE
BOUNDARY WILL PROGRESS WHEN ENCOUNTERING A LARGE UPPER RIDGE. WPC
WAS FAVORING A STALLING THEN DISSIPATING FRONT OVER THE MID
ATLANTIC SATURDAY INTO MONDAY.

OVERALL PATTERN WILL KEEP BROAD SOUTHWEST FLOW ALONG THE WEST SIDE
OF THE APPALACHIANS. BEST CHANCE OF SHOWERS AND THUNDERSTORMS
WILL BE ON SATURDAY AND SUNDAY WITH THE WEAK FRONT IN THE AREA.
OTHERWISE THERE IS NO ORGANIZED FOCUS OR LIFT THIS TIME FRAME TO
GENERATE WIDESPREAD PRECIPITATION. TEMPERATURES WILL BE ROUGHLY
FIVE TO TEN DEGREES ABOVE NORMAL THROUGH THE WEEKEND.

&&

.AVIATION /20Z MONDAY THROUGH SATURDAY/...
AS OF 130 PM EDT MONDAY...

WILL FOLLOW HIGH-RES MODELS THIS AFTERNOON INTO EVENING THEN MORE
OF THE GFS/WRF OVERNIGHT-18Z TUESDAY.

AVIATION CONCERNS THIS AFTERNOON WILL CENTER AROUND TSRA AND GUSTY
SW WINDS. RADAR SHOWING STORMS ISOLATED/WIDELY SCATTERED FROM
TRI- SOUTH OF ROA...WITH A BETTER LINE OF STORMS FURTHER WEST FROM
CRW-HTS SOUTH INTO SE KY. THINK ROA/LYH WILL HAVE THE TSRA INVOF
TERMINALS AT THE START OF THE TAF PERIOD WITH THE REST OF
TERMINALS STARTING AFTER 19Z-20Z. SINCE THE COVERAGE IS MORE
SPOTTY THIS AFTERNOON WILL NOT GO WITH PREDOMINANT THUNDER IN THE
TAFS...BUT HAVE TEMPO AT ROANOKE.

SOUTHWEST WINDS WILL BE IN THE 8-15 KT RANGE WITH GUSTS OVER 20
KTS.

AS WE HEAD TOWARD LATE AFTERNOON/EVENING THE MORE ORGANIZED STORMS
WILL MOVE TOWARD BLF/LWB THEN SHIFT TO BCB/ROA IN THE 23Z-02Z TIME
FRAME. WILL STILL HAVE RAIN SHOWERS DOMINATE WX WITH TEMPO
THUNDERSTORMS. THIS ACTIVITY MOVES EAST THROUGH THE EVENING BUT
LOOKS TO WEAKEN SOMEWHAT WITH MAINLY SHOWERS FOLLOWING THE MAIN
LINE OF STORMS IN THE WEST.

DEPENDING ON HOW MUCH WIND FOLLOWS THE SHOWERS WILL DETERMINE
EXTENT OF ANY FOG OR LOWER CIGS. WENT A TAD MORE OPTIMISTIC THAN
THE 12Z GFS BUT STILL LOOKING AT MVFR CIGS/VSBYS IN THE WRN
TERMINALS BLF/LWB...WITH MOST TAF SITES INCREASE TO VFR AFTER
12-13Z TUESDAY.

THE WINDS WILL SHIFT MORE TO THE WEST-WNW BY LATE TUESDAY MORNING
ALLOWING FOR MORE DRYING LEE OF THE APPALACHIANS. STILL SOME
QUESTION HOW FAR THE DEEPER MOISTURE MAKES IT EAST OF THE FORECAST
AREA WITH SOME HINT OF POSSIBLE TSRA DEVELOPMENT ALONG/EAST OF A
LYH/DAN LINE TUESDAY AFTERNOON. ADDITIONALLY UPSLOPE CLOUDINESS
AND A FEW LIGHT SHOWERS CANNOT BE RULED OUT AT BLF/LWB WITH LOW
END VFR CIGS.

EXTENDED AVIATION DISCUSSION...

THE REST OF THE WEEK WILL BE SUMMER LIKE AFTER A BRIEF DRY PERIOD
TUESDAY NIGHT INTO WEDNESDAY. WILL BE HEATING UP WITH DIURNALLY
DRIVEN CONVECTION MAINLY OVER THE MTNS. EXPECT TO SEE FOG AND
POSSIBLE LOW STRATUS BY THURSDAY MORNING INTO THE WEEKEND MORNING
AT BCB/LWB...AND POSSIBLY LYH/DAN.

&&

.RNK WATCHES/WARNINGS/ADVISORIES...
VA...NONE.
NC...NONE.
WV...NONE.

&&

SYNOPSIS...MBS
NEAR TERM...WP
SHORT TERM...AMS
LONG TERM...AMS
AVIATION...WP
Hazardous weather outlook, Jun 8, 4:04 PM EDT, 17 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BLACKSBURG VA
404 PM EDT MON JUN 8 2015

NCZ001>006-018>020-VAZ009-012>017-022-032>035-043>047-058-059-092015-
ASHE-ALLEGHANY NC-SURRY-STOKES-ROCKINGHAM-CASWELL-WATAUGA-WILKES-
YADKIN-SMYTH-WYTHE-PULASKI-MONTGOMERY-GRAYSON-CARROLL-FLOYD-ROANOKE-
PATRICK-FRANKLIN-BEDFORD-AMHERST-HENRY-PITTSYLVANIA-CAMPBELL-
APPOMATTOX-BUCKINGHAM-HALIFAX-CHARLOTTE-
404 PM EDT MON JUN 8 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH
CAROLINA...NORTHWEST NORTH CAROLINA...CENTRAL VIRGINIA...SOUTH
CENTRAL VIRGINIA...SOUTHWEST VIRGINIA AND WEST CENTRAL VIRGINIA.

.DAY ONE...TONIGHT.

SEVERE THUNDERSTORMS WILL POSSIBLE INTO THIS EVENING. THE MAIN
THREAT FROM THESE STORMS WILL BE DAMAGING WINDS...THOUGH LARGE
HAIL IS ALSO POSSIBLE. IN ADDITION...A THREAT FOR LOCALIZED
FLOODING EXISTS...ESPECIALLY IF STORMS MOVE OVER THE SAME AREA.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER LOW AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

VAZ007-010-011-018>020-023-024-WVZ042>044-507-508-092015-
TAZEWELL-BLAND-GILES-CRAIG-ALLEGHANY VA-BATH-BOTETOURT-ROCKBRIDGE-
MERCER-SUMMERS-MONROE-EASTERN GREENBRIER-WESTERN GREENBRIER-
404 PM EDT MON JUN 8 2015

...SEVERE THUNDERSTORM WATCH 277 IN EFFECT UNTIL 8 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST VIRGINIA...WEST
CENTRAL VIRGINIA AND SOUTHEAST WEST VIRGINIA.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Jun 8, 3:12 PM EDT, 1 hour 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
312 PM EDT MON JUN 8 2015

VAZ045-081945-
CAMPBELL-
312 PM EDT MON JUN 8 2015

...A STRONG THUNDERSTORM WILL AFFECT CAMPBELL COUNTY...

AT 311 PM EDT...A STRONG THUNDERSTORM WAS NEAR ALTAVISTA...MOVING
EAST AT 15 MPH.

WINDS IN EXCESS OF 40 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
ALTAVISTA...
HURT...
CONCORD...
EVINGTON...
AND RUSTBURG.

LAT...LON 3708 7920 3711 7920 3712 7922 3710 7923
      3713 7925 3711 7928 3710 7930 3714 7934
      3712 7935 3712 7938 3710 7938 3713 7940
      3727 7931 3737 7899 3729 7895 3726 7892
      3712 7887
TIME...MOT...LOC 1911Z 254DEG 14KT 3717 7932

11
Local storm report, Jun 8, 3:43 PM EDT, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
343 PM EDT MON JUN 08 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0335 PM     TSTM WND DMG     4 NNW FERRUM            36.97N 80.04W
06/08/2015                   FRANKLIN           VA   911 CALL CENTER

            ONE TREE DOWN ON BLEAK HILL LANE.

&&

JMORROW
Special weather statement, Jun 8, 3:43 PM EDT, 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
343 PM EDT MON JUN 8 2015

NCZ001>003-018-019-VAZ015-016-082030-
WILKES-WATAUGA-ASHE-ALLEGHANY-SURRY-GRAYSON-CARROLL-
343 PM EDT MON JUN 8 2015

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT WESTERN
SURRY...EASTERN ASHE...WILKES...EASTERN WATAUGA...
ALLEGHANY...GRAYSON...CITY OF GALAX AND WESTERN CARROLL COUNTIES...

AT 338 PM EDT...A LINE OF STRONG THUNDERSTORMS WAS DEVELOPING ALONG
A LINE...EXTENDING FROM NEAR CRIPPLE CREEK VIRGINIA...JUST NORTHWEST
OF GALAX...TO NEAR BLOWING ROCK NORTH CAROLINA...MOVING NORTHEAST AT
15 MILES AN HOUR.

WINDS IN EXCESS OF 30 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THESE
STORMS.

LOCATIONS IMPACTED INCLUDE...

GALAX...INDEPENDENCE...SPARTA...WILKESBORO...AND ELKIN.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 3612 8155 3612 8166 3615 8179 3645 8152
      3673 8131 3677 8118 3677 8109 3680 8107
      3687 8077 3637 8070 3603 8130
TIME...MOT...LOC 1938Z 228DEG 42KT 3682 8103 3647 8135 3627 8152

11
Local storm report, Jun 8, 3:44 PM EDT, 37 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE BLACKSBURG VA
344 PM EDT MON JUN 08 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0242 PM     TSTM WND DMG     4 NNW FERRUM            36.97N 80.04W
06/08/2015                   FRANKLIN           VA   911 CALL CENTER

            ONE TREE DOWN ON BLEAK HILL LANE.

&&

JMORROW
Special weather statement, Jun 8, 3:59 PM EDT, 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
359 PM EDT MON JUN 8 2015

VAZ007-WVZ042>044-507-508-082100-
TAZEWELL-EASTERN GREENBRIER-SUMMERS-WESTERN GREENBRIER-MERCER-MONROE-
359 PM EDT MON JUN 8 2015

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT
TAZEWELL...SUMMERS...GREENBRIER...MERCER AND MONROE COUNTIES...

AT 400 PM EDT...A LINE OF STRONG THUNDERSTORMS WAS ALONG A LINE
EXTENDING FROM NEAR RICHWOOD TO 11 MILES NORTHEAST OF GRUNDY...AND
MOVING EAST AT 35 TO 40 MPH.

WINDS IN EXCESS OF 40 MPH AND HALF INCH HAIL ARE POSSIBLE WITH THESE
STORMS.

LOCATIONS IMPACTED INCLUDE...
ALLEGHANY...
BLUEFIELD...
PRINCETON...
RICHLANDS...
TAZEWELL...
UNION...
AND LEWISBURG.

THIS INCLUDES THE WEST VIRGINIA STATE FAIRGROUNDS AND MERCER COUNTY
AIRPORT.

THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT FOR
SOUTHWESTERN VIRGINIA AND SOUTHEASTERN WEST VIRGINIA.

LAT...LON 3805 8026 3806 7998 3775 8026 3750 8035
      3737 8076 3743 8086 3731 8090 3699 8179
      3715 8190 3724 8174 3727 8142 3758 8119
      3772 8097 3768 8088 3782 8094 3787 8075
      3806 8080 3810 8088 3808 8071 3827 8044
TIME...MOT...LOC 1957Z 269DEG 32KT 3825 8058 3735 8192

11
Special weather statement, Jun 8, 4:21 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
421 PM EDT MON JUN 8 2015

VAZ013-014-016-017-033-082100-
MONTGOMERY-FLOYD-FRANKLIN-PULASKI-CARROLL-
421 PM EDT MON JUN 8 2015

...A STRONG THUNDERSTORM WILL AFFECT
CITY OF RADFORD...SOUTHERN PULASKI...WEST CENTRAL FRANKLIN...NORTHERN
FLOYD...SOUTHERN MONTGOMERY AND NORTH CENTRAL CARROLL COUNTIES...

AT 420 PM EDT...A STRONG THUNDERSTORM WAS OVER ALLISONIA...MOVING
EAST AT 40 MPH.

WINDS IN EXCESS OF 40 MPH ARE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
BLACKSBURG...
CHRISTIANSBURG...
RADFORD...
PULASKI...
AND ALLISONIA.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

IF YOU ARE ON OR NEAR CLAYTOR LAKE...GET OUT OF THE WATER AND MOVE
INDOORS OR INSIDE A VEHICLE. REMEMBER...LIGHTNING CAN STRIKE OUT TO
15 MILES FROM THE PARENT THUNDERSTORM. IF YOU CAN HEAR THUNDER...
YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE TO SAFE SHELTER
NOW. DO NOT BE CAUGHT ON THE WATER IN A THUNDERSTORM.

LAT...LON 3687 8078 3688 8074 3694 8080 3694 8081
      3695 8081 3699 8084 3724 8040 3715 8018
      3711 8018 3711 8017 3713 8012 3706 7996
      3682 8076
TIME...MOT...LOC 2020Z 248DEG 33KT 3693 8072

AS

The office that day

Everything else NWS Blacksburg, VA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 8, 12:41 PM EDTSpecial Weather StatementRNKCity of Radford34 min
Jun 8, 1:45 PM EDTSpecial Weather StatementRNKFranklin45 min
Jun 8, 2:41 PM EDTSpecial Weather StatementRNKFloyd19 min
Jun 8, 3:04 PM EDTSpecial Weather StatementRNKFranklin26 min
Jun 8, 3:12 PM EDTSpecial Weather StatementRNKCampbell33 min
Jun 8, 3:19 PM EDTSevere Thunderstorm WarningRNKBedford, Franklin, Pittsylvania56 min
Jun 8, 3:43 PM EDTSpecial Weather StatementRNKGrayson, City of Galax47 min
Jun 8, 3:59 PM EDTSpecial Weather StatementRNKTazewell61 min
Jun 8, 4:35 PM EDTSevere Thunderstorm WarningRNKCarroll, Floyd, Montgomery, Patrick, Pulaski43 min
Jun 8, 4:43 PM EDTSpecial Weather StatementRNKRockbridge, City of Lexington32 min
Jun 8, 4:46 PM EDTSpecial Weather StatementRNKCarroll, Patrick59 min
Jun 8, 4:54 PM EDTAreal Flood AdvisoryRNKCarroll, Floyd, Franklin, Montgomery, Patrick3 hr
Jun 8, 5:07 PM EDTSpecial Weather StatementRNKMontgomery, Roanoke, City of Roanoke, City of Salem38 min
Jun 8, 5:30 PM EDTSpecial Weather StatementRNKSmyth, Tazewell60 min
Jun 8, 5:35 PM EDTSpecial Weather StatementRNKAlleghany, Bath, City of Covington40 min
Jun 8, 5:38 PM EDTSpecial Weather StatementRNKFranklin, Patrick, City of Martinsville67 min
Jun 8, 5:58 PM EDTSpecial Weather StatementRNKBedford, City of Lynchburg62 min
Jun 8, 6:09 PM EDTSevere Thunderstorm WarningRNKGrayson, Smyth, Tazewell66 min
Jun 8, 6:34 PM EDTSpecial Weather StatementRNKHenry56 min
Jun 8, 6:43 PM EDTSpecial Weather StatementRNKBland, Grayson, Wythe32 min
Jun 8, 6:52 PM EDTSpecial Weather StatementRNKHalifax, Pittsylvania, City of Danville53 min
Jun 8, 6:58 PM EDTSpecial Weather StatementRNKAppomattox, Buckingham47 min
Jun 8, 7:17 PM EDTSpecial Weather StatementRNKGrayson, Wythe28 min
Jun 8, 7:39 PM EDTSpecial Weather StatementRNKHalifax36 min
Jun 8, 7:50 PM EDTSpecial Weather StatementRNKCarroll, Floyd, Giles, Montgomery, Pulaski, City of Galax and 1 more40 min

Nearby

Special Weather Statements in Virginia, 2015Every special weather statement in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.